Alert archive / Missouri / Tornado Warnings in 2009

Tornado Warning 11, NWS Quad Cities, IA

May 13, 2009Clark County, Missouri; Hancock County, Illinois

NWS Quad Cities, IA issued this tornado warning at May 13, 2009, 7:40 PM CDT for Clark County, Missouri; Hancock County, Illinois. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2009, 7:40 PM CDT (00:40 UTC)
Expired
May 13, 2009, 8:45 PM CDT
In force
65 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Hancock County, IL, Clark County, MO

The radar

The Quad Cities radar (KDVN), 166 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 13, 2:39 PM CDTTornado WatchSPC7 hr

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 0.7 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2009-05-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1843 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2009-05-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 354 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1843 J/kg
Mixed-layer CIN
-22 J/kg
Mixed-layer LCL
638 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
354 m²/s²
0-3 km storm-relative helicity
384 m²/s²
Significant tornado parameter
4.6
Supercell composite
20.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KDVN 140040
TORDVN
ILC067-MOC045-140145-
/O.NEW.KDVN.TO.W.0011.090514T0040Z-090514T0145Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
740 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHEASTERN CLARK COUNTY IN NORTHEAST MISSOURI...
  SOUTHERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...

* UNTIL 845 PM CDT.

* AT 740 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  TORNADO NEAR GREGORY LANDING...OR 6 MILES NORTH OF CANTON...MOVING
  EAST AT 25 MPH.

* THE TORNADO WILL BE NEAR...
  GREGORY LANDING AROUND 745 PM CDT...
  TIOGA AND SUTTER AROUND 805 PM CDT...
  STILLWELL AND WEST POINT AROUND 825 PM CDT...
  DENVER AROUND 835 PM CDT...
  BOWEN AROUND 840 PM CDT...
  AUGUSTA AROUND 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE SAFEST PLACE TO BE IN A TORNADO IS IN A BASEMENT OR INTERIOR ROOM
OR HALLWAY ON THE LOWEST FLOOR OF A BUILDING.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4019 9145 4020 9151 4025 9151 4025 9158
      4029 9156 4034 9092 4019 9093
TIME...MOT...LOC 0041Z 270DEG 22KT 4021 9153

$$

ERVIN
4 follow-up statements
000 
WWUS53 KDVN 140052
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
752 PM CDT WED MAY 13 2009

MOC045-140102-
/O.CAN.KDVN.TO.W.0011.000000T0000Z-090514T0145Z/
CLARK MO-
752 PM CDT WED MAY 13 2009

...THE TORNADO WARNING FOR SOUTHEASTERN CLARK COUNTY IS CANCELLED...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS 
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN 
CANCELLED.

HOWEVER...THIS STORM IS STILL CAPABLE OF PRODUCING HEAVY RAIN.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4019 9145 4021 9150 4025 9149 4027 9148
      4029 9146 4034 9092 4019 9093
TIME...MOT...LOC 0052Z 270DEG 22KT 4021 9144

$$

ILC067-140145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-090514T0145Z/
HANCOCK IL-
752 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
HANCOCK COUNTY...

AT 751 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED APPROXIMATELY NEAR
TIOGA...OR 7 MILES NORTHEAST OF CANTON...MOVING EAST AT 25 MPH.

THE TORNADO WILL BE NEAR...
  TIOGA AND SUTTER AROUND 805 PM CDT...
  STILLWELL AND WEST POINT AROUND 825 PM CDT...
  DENVER AROUND 835 PM CDT...
  BOWEN AROUND 840 PM CDT...
  AUGUSTA AROUND 845 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4019 9145 4021 9150 4025 9149 4027 9148
      4029 9146 4034 9092 4019 9093
TIME...MOT...LOC 0052Z 270DEG 22KT 4021 9144

$$

ERVIN
000 
WWUS53 KDVN 140108
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
808 PM CDT WED MAY 13 2009

ILC067-140145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-090514T0145Z/
HANCOCK IL-
808 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
HANCOCK COUNTY...

AT 807 PM CDT...A TORNADO INDICATED BY DOPPLER RADAR ALONG THE 
HANCOCK AND ADAMS COUNTY LINE. THIS TORNADO WAS LOCATED 
APPROXIMATELY NEAR STILLWELL...OR 15 MILES EAST OF CANTON...MOVING 
EAST AT 30 MPH.

THE TORNADO WILL BE NEAR...
  STILLWELL AND WEST POINT AROUND 815 PM CDT...
  BOWEN AND DENVER AROUND 825 PM CDT...
  AUGUSTA AROUND 840 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAIN MAY OBSCURE THE APPROACH OF THE TORNADO. TAKE SHELTER NOW

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4019 9135 4021 9144 4027 9148 4029 9146
      4034 9092 4019 9093
TIME...MOT...LOC 0107Z 272DEG 26KT 4019 9125

$$

ERVIN
000 
WWUS53 KDVN 140120
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
820 PM CDT WED MAY 13 2009

ILC067-140145-
/O.CON.KDVN.TO.W.0011.000000T0000Z-090514T0145Z/
HANCOCK IL-
820 PM CDT WED MAY 13 2009

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 845 PM CDT FOR SOUTHERN
HANCOCK COUNTY...

AT 817 PM CDT...TRAINED SPOTTERS REPORTED A WELL DEFINED WALL CLOUD 
1 MILE EAST OF STILLWELL.  A POSSIBLE TORNADO WAS LOCATED 
APPROXIMATELY NEAR BOWEN...OR 14 MILES SOUTH OF CARTHAGE...MOVING 
EAST AT 35 MPH.

THE TORNADO WILL BE NEAR...
  AUGUSTA AROUND 830 PM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORNADOES AT NIGHT ARE DIFFICULT TO SEE AND ARE ESPECIALLY DANGEROUS.

THIS STORM HAS ALREADY PRODUCED A TORNADO AND REMAINS A THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

&&

LAT...LON 4019 9135 4021 9144 4027 9148 4029 9146
      4034 9092 4019 9093
TIME...MOT...LOC 0120Z 268DEG 30KT 4021 9108

$$

ERVIN
000 
WWUS53 KDVN 140136
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
836 PM CDT WED MAY 13 2009

ILC067-140146-
/O.EXP.KDVN.TO.W.0011.000000T0000Z-090514T0145Z/
HANCOCK IL-
836 PM CDT WED MAY 13 2009

...THE TORNADO WARNING FOR SOUTHERN HANCOCK COUNTY WILL EXPIRE AT 845
PM CDT...

THE SEVERE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING A TORNADO HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE TORNADO WARNING HAS BEEN
ALLOWED TO EXPIRE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4019 9135 4021 9144 4027 9148 4029 9146
      4034 9092 4019 9093
TIME...MOT...LOC 0136Z 268DEG 30KT 4021 9090

$$

ERVIN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this tornado warning went out at May 13, 3:31 PM CDT, 4 hours 9 minutes earlier.

Area forecast discussion, May 13, 3:31 PM CDT, 4 hours 9 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
331 PM CDT WED MAY 13 2009

.DISCUSSION UPDATE...
NO SIGNIFICANT CHANGES HAVE BEEN MADE SINCE THE PRIOR ISSUANCE OF
THE AFD AT 1230 PM.  WE CONTINUE TO WATCH FOR THE WEAKENING CAP OVER
THE AREA TO BREAK IN ADVANCE OF THE POTENT COLD FRONT.  LOW LEVEL
WINDS REMAIN BACKED OVER THE AREA...AND COMBINED WITH SURFACE TEMPS
IN THE 70S AND DEWPOINTS IN THE MID TO UPPER 60S...A TORNADO THREAT
EXISTS ALONG AND SOUTH OF INTERSTATE 80.  SHOULD THE BOUNDARY LIFT
FARTHER NORTH...A LOW TORNADO THREAT COULD REACH UP TO HIGHWAY 20
EARLY THIS EVENING...BUT THIS IS UNLIKELY. ...ERVIN...

...WE WILL KEEP THINGS RATHER SHORT TODAY DUE TO THE FOCUS ON SHORT
TERM MESOSCALE TRENDS AND THE POTENTIAL FOR SEVERE STORMS.  THE COLD
FRONT AND LOW PRESSURE WAVE ALONG IT ARE OVER WESTERN IOWA AS OF
NOON...WITH SCATTERED AREAS OF SHOWERS AND A FEW THUNDERSTORMS STILL
FIRING UP ACROSS EXTREME NORTHEAST MO...SOUTHEAST IA...AND ALL OF
ILLINOIS. THIS ACTIVITY IS ALONG AND NORTH OF THE WARM FRONT...WHICH
AS OF NOON CONTINUES TO BE POSITIONED OVER FAR NORTHERN MO...THROUGH
CENTRAL ILLINOIS.  THE COLD FRONT...AND A STRONG UPPER LEVEL WAVE
WILL FORCE ANOTHER ROUND OF STORMS LATER THIS AFTERNOON...WITH
SEVERE WIND GUSTS POSSIBLE IN ANY LOCATION THAN CAN DESTABILIZE.
FOR AREAS ALONG AND SOUTH OF THE WARM FRONT...A SUFFICIENTLY
UNSTABLE BOUNDARY LAYER...AND STRONGLY SHEARED LOW LEVELS AND DEEP
LAYER SHEAR WILL PROVIDE FOR THE POTENTIAL FOR SUPERCELLS CAPABLE OF
PRODUCING TORNADOES AND LARGE HAIL. THIS MAY IMPACT OUR SOUTHERN 1/3
OF THE CWA...BUT THIS WILL ALL DEPEND ON MESOSCALE TRENDS OVER THE
NEXT 6 HOURS. WE WILL WATCH THIS POTENTIAL VERY CAREFULLY...AND A
QUICK UPDATE TO INCREASE OR DECREASE SEVERE WEATHER RISKS IS LIKELY
BY LATE AFTERNOON.  THE ADDITIONAL RAINFALL THIS AFTERNOON AND
TONIGHT LOOKS TO BE ON THE ORDER OF 0.5 TO 1.0 INCHES...WHICH WILL
CONTINUE TO BRING RISES ON SOME RIVERS...AND SHOULD FURTHER
AGGRAVATE FLOODING ON THE ROCK RIVER.

LATER TONIGHT THROUGH THURSDAY LOOKS VERY PLEASANT AND QUIET.  THIS
IS FOLLOWED BY ANOTHER VERY SIMILAR STORM SYSTEM FOR THURSDAY NIGHT
THROUGH FRIDAY NIGHT. A WARM FRONT WILL APPROACH...THEN A WAVE OF
LOW PRESSURE SHOULD COMBINE WITH THE COLD FRONT TO BRING ANOTHER
ROUND OF STORMS. SEVERE STORMS APPEAR POSSIBLE...AS DOES HEAVY
RAINFALL. AFTER TONIGHT...OUR ATTENTION WILL FOCUS STRONGLY ON THIS
POTENTIAL EVENT.

FURTHER OUT...THE WEEKEND CONTINUES TO LOOK PLEASANTLY
COOL...FOLLOWED BY A SOLID WARMING TREND AS MODELS NOW SHIFT A ZONAL
FLOW REGIME OVER THE MIDWEST...WITH THE CORNBELT WELL INTO THE MILD
AIR. 70S ARE LIKELY...80S ARE POSSIBLE.
...ERVIN...

&&

.AVIATION...
WIDESPREAD IFR AND LOCAL LIFR CONDITIONS NORTH OF THE WARM FRONT
WILL CONTINUE THROUGH MUCH OF THE AFTERNOON ACROSS EASTERN IA AND NW
IL TERMINALS. THE EXCEPTION WILL BE AT BRL...WHERE THE PASSAGE
OF THE BOUNDARY WILL LIKELY LIFT CIGS INTO VFR EARLY IN THE
AFTERNOON. ALL SITES WILL LIKELY SEE SLOWLY LIFTING CIGS AS THE
AFTERNOON PROGRESSES. THUNDERSTORMS ARE EXPECTED TO REDEVELOP FROM
MID TO LATE AFTERNOON ALONG THE ADVANCING COLD FRONT CURRENTLY IN NW
IA. HAVE TEMPO GROUPS FOR THUNDERSTORMS FROM MID AFTERNOON INTO
EVENING AT MOST SITES...WITH POTENTIAL ENDING AFTER SUNSET. THERE IS
A POSSIBILITY OF A SQUALL LINE FORMING ALONG THIS ADVANCING FRONT
WITH DAMAGING WIND GUSTS...BUT THIS POTENTIAL TOO LOW TO INCLUDE
HIGH WIND GUSTS IN FORECASTS. WINDS WILL VEER TO NW THIS EVENING
WITH VFR CONDITIONS INTO THU. ..SHEETS..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...NONE.
IL...NONE.
MO...NONE.

ERVIN/SHEETS
Hazardous weather outlook, May 13, 1:22 PM CDT, 6 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
122 PM CDT WED MAY 13 2009

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-141000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
122 PM CDT WED MAY 13 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THE STORM PREDICTION CENTER HAS ALL THE OUTLOOK AREA IN A SLIGHT
RISK WITH LOCATIONS ALONG AND SOUTH OF A STERLING ILLINOIS TO
DAVENPORT IOWA TO KEOSAUQUA IOWA LINE IN A MODERATE RISK.

A COLD FRONT WILL SWEEP THROUGH THE OUTLOOK AREA THIS AFTERNOON AND
TONIGHT...BRINGING ANOTHER ROUND OF STRONG TO SEVERE THUNDERSTORMS.
AN AREA OF CLEARING HAS DEVELOPING OVER PORTIONS OF CENTRAL AND
SOUTHEAST IOWA...ALLOWING TEMPERATURES TO WARM INTO THE 70S.  THERE
IS NOW THE POTENTIAL FOR WIDESPREAD STRONG THUNDERSTORMS...WITH
DAMAGING WINDS ALONG A SQUALL LINE AS THE COLD FRONT PASSES BY.  IN
ADDITION...SUPERCELL THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF
SOUTHEAST IOWA...NORTHEAST MISSOURI...AND WESTERN ILLINOIS.  ANY
SUPERCELL THUNDERSTORM WILL BE CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL.  SUPERCELL THUNDERSTORMS MAY ALSO BE CAPABLE OF
PRODUCING ISOLATED TORNADOES THROUGH EARLY THIS EVENING.  THE MOST
FAVORED AREA FOR TORNADIC SUPERCELLS WILL BE SOUTH OF INTERSTATE
80.  STORMS MAY ALSO PRODUCE HEAVY RAINFALL...WHICH IS LIKELY TO
BRING RISES TO AREA RIVERS...AND COULD CAUSE LOCALIZED FLASH
FLOODING IN AREAS THAT SAW HEAVY RAINS LAST NIGHT AND THIS MORNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

A STRONG COLD FRONT WILL MOVE ACROSS THE REGION FRIDAY AND FRIDAY
NIGHT. SHOWERS AND THUNDERSTORMS WILL BE LIKELY WITH THE MAIN THREAT
LIGHTNING AND LOCALLY HEAVY RAIN. THERE IS A SLIGHT RISK OF SEVERE
WEATHER ALONG AND SOUTH OF HIGHWAY 34 BUT THIS IS HIGHLY DEPENDENT
ON THE AMOUNT OF INSTABILITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS AFTERNOON AND EVENING.

ERVIN

In the hours before

Local storm report, May 13, 6:11 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
611 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0609 PM     HAIL             4 E WHAT CHEER          41.41N 92.28W
05/13/2009  E0.25 INCH       KEOKUK             IA   TRAINED SPOTTER

&&

LEGRO
Special weather statement, May 13, 6:19 PM CDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
619 PM CDT WED MAY 13 2009

IAZ051>053-063>065-067-076>078-140045-
JONES IA-BENTON IA-LINN IA-CEDAR IA-IOWA IA-JOHNSON IA-MUSCATINE IA-
WASHINGTON IA-KEOKUK IA-LOUISA IA-
619 PM CDT WED MAY 13 2009

...VERY HEAVY RAIN WITH STORMS...

AT 610 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STORMS FROM COGGON TO OLLIE. RAINFALL RATES OF OVER 1 INCH
IN 30 MINUTES OR LESS HAVE BEEN REPORTED WITH THESE STORMS.

SOME CITIES AFFECTED BY THESE STORMS ARE CEDAR RAPIDS...IOWA CITY
...AND WASHINGTON.

MINOR STREET FLOODING OF THESE STORMS IS LIKELY FROM THESE STORMS IN
URBAN AND LOW LYING AREAS. IF YOU ENCOUNTER WATER ON A ROAD...TURN
AROUND AND FIND AN ALTERNATE ROUTE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4221 9091 4122 9115 4116 9242 4219 9184
Special weather statement, May 13, 6:53 PM CDT, 47 minutes before
IAZ042-053-054-064>068-077-078-088-ILZ001-002-007-009-015-016-024-
140045-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
653 PM CDT WED MAY 13 2009

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 745 PM CDT FOR THE FOLLOWING
COUNTIES...

IN IOWA
     HENRY...DUBUQUE...JACKSON...JONES...CLINTON...CEDAR...JOHNSON...
     SCOTT...MUSCATINE...WASHINGTON AND LOUISA

IN ILLINOIS
     JO DAVIESS...STEPHENSON...CARROLL...WHITESIDE...ROCK ISLAND...
     MERCER AND HENRY

SOME LOCATIONS AFFECTED ARE
     ALBANY...ALEDO...FREEPORT...MOLINE...SHERRARD...ATALISSA...
     CLINTON...CONESVILLE...DAVENPORT...MAQUOKETA...AND TIPTON.

AT 644 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS EXTENDING FROM ZWINGLE TO 3 MILES NORTH OF
OLDS...OR ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF DUBUQUE TO
12 MILES SOUTHEAST OF WASHINGTON...MOVING EAST AT 40 MPH. RAINFALL
RATES OF 1 TO 1.5 INCHES IN LESS THAN AN HOUR HAVE BEEN REPORTED
FROM THESE STORMS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING
FOR SOUTHEASTERN IOWA AND NORTHWESTERN ILLINOIS AND NORTHEAST
MISSOURI.

LAT...LON 4236 8950 4219 8963 4219 8968 4212 8968
      4107 9048 4110 9171 4240 9075
TIME...MOT...LOC 2345Z 272DEG 42KT 4232 9068 4117 9153
Local storm report, May 13, 7:00 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
700 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             10 SW MEMPHIS           40.36N 92.30W
05/13/2009  M1.00 INCH       SCOTLAND           MO   EMERGENCY MNGR

            HAIL LASTED FOR 3 OR 4 MINUTES.

&&

LEGRO
Local storm report, May 13, 7:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
706 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             10 SW MEMPHIS           40.36N 92.30W
05/13/2009  M1.00 INCH       SCOTLAND           MO   EMERGENCY MNGR

            HAIL LASTED FOR 3 OR 4 MINUTES. TIME ESTIMATED.

&&

LEGRO
Local storm report, May 13, 7:19 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
719 PM CDT WED MAY 13 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0718 PM     HAIL             SW FAIRFIELD            41.01N 91.97W
05/13/2009  M0.50 INCH       JEFFERSON          IA   TRAINED SPOTTER

            DIME SIZED HAIL LAST FOR A COUPLE MINUTES.

&&

LEGRO

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 14, 3:19 PM CDTFlash Flood WatchDVNClark, Scotland31 hr
May 13, 7:51 PM CDTSpecial Weather StatementDVNBureau, Carroll, Henderson, Henry, Mercer, Rock Island and 3 more54 min
May 13, 9:06 PM CDTFlash Flood WarningDVNCarroll, Jo Daviess, Stephenson5 hr
May 13, 9:56 PM CDTSpecial Weather StatementDVNHancock109 min

Nearby

Tornado Warnings in Missouri, 2009Tornado Warnings in Illinois, 2009Every tornado warning in 2009Tornadoes in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.